| Catalog Number |
H1-M |
| Medical Device Problem Codes |
Detachment Of Device Component (1104); Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/15/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device evaluation: the hawkone was received loaded inside a blue cook sheath.Approximately 21.5cm of the hawkone was exposed out from the distal end of the sheath.The distal end of the blue sheath was buckled and the tip showed the od was stretched out.The hawkone showed the torque shaft had a bend beneath the strain relief of approximately 90 degrees.The distal assembly was inspected and observed the guidewire tubing over the laser drilled coil showed a zipper tear throughout the tubing.The distal rotating tip was curved; however the guidewire tubing was intact.A portion of the spider fx capture wire with the filter assembly intact.The length of the capture wire was approximately 41cm indicating a fracture.Stripping of the ptfe outer jacket of the capture wire was stripped at approximately 2cm from the fracture location of the capture wire.The hawkone was front loaded using the proximal end of the returned capture wire.The front rotating tip of the distal assembly was loaded; however when attempting to load the capture wire over the laser drilled coil segment.The zipper tearing was evident throughout and could not be loaded.The hawkone and spider fx was returned with damages that would be consistent with the user experiencing a prolapse event while attempting to withdraw the device.
Event or Problem Description
Physician was attempting to treat a lesion in the left sfa using hawkone atherectomy and spider distal embolic protection.It was reported that a kink occurred with the spider device during the second withdrawal.Resistance was felt during withdrawal.The kink was observed at sheath tip.The guide wire was also kinked.The atherectomy was advanced over a bifurcation and guide wire advancement/prolapse/lock-up occurred.Moderate resistance was felt during withdrawal.Tip was damaged.Guide wire lumen torn from distal tip.Prolapse occurred during device removal for cleaning.Sheath, wire and device were removed in unison leaving a distal portion on spider in contralateral vessel.Coaxial catheters were used to replace sheath and new spider and device were used to finish procedure.Prolapse occurred during device removal for cleaning.The two devices were removed in tandem.The lesion was severely calcified and totally occluded, vessel was moderately tortuous.The vessel was pre and post dilated.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.